MAUDE Adverse Event Report: ARGON MEDICAL DEVICES L-CATH PICC S/L 28GA (1.2F) X 25CM 1 LUMEN)

ARGON MEDICAL DEVICES L-CATH PICC S/L 28GA (1.2F) X 25CM 1 LUMEN)
Model Number 384516
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Reporter indicated picc line severed on insertion and a portion was retained by the patient.No deviations in the proper use of the equipment were identified from our review.Picc catheter checked prior to insertion, 1.2 fr l-cath, length = 25 cm.Picc catheter being inserted via lt saphenous vein, resistance noted at groin area, slow extraction of catheter done and observed guide wire being visible.Catheter marking 15.5 cm where guide wire is visible, original catheter length 25 cm.Most responsible physician called immediately.Stat x-ray done, catheter visible in lt leg, igt contacted immediately.Ultrasound done by igt fellow and plans made for removal.Of note, the retained portion was removed without complication or further harm to the infant.
 
Additional Manufacturer Narrative
The sample was returned to argon for investigation.The investigation is currently in progress.A follow-up report will be submitted upon investigation completion.
 
Additional Manufacturer Narrative
A review of the dhr and inspection records was conducted, and no similar concerns were found.One opened catheter was returned for review.Visual inspection found the catheter tubing to be in two pieces.One piece was still attached to the catheter hub.A review of the breakage area of both tubing pieces found the area to have a straight angled surface as though the tubing had been cut.The most probable cause for the reported issue was most likely related to an event within the user environment.Possibly the catheter came in contact with a sharp instrument resulting in the damage to the catheter tubing.There have been no other complaints regarding this issue with this lot number.Since the reported issue was most likely related to an event within the user environment and not a manufacturing error, no corrective action will be taken at this time.Argon will continue to monitor for issues of this nature in the future.

Brand Name
L-CATH PICC S/L 28GA (1.2F) X 25CM 1 LUMEN)
Common Device Name
L-CATH PICC
Manufacturer (Section D)
ARGON MEDICAL DEVICES
1445 flat creek road
athens TX 75751
Manufacturer Contact
kelly mayer
1445 flat creek road
athens, TX 75751
9036759321
MDR Report Key21316129
Report Number0001625425-2025-00929
Device Sequence Number8564143
Product Code LJS
UDI-Device Identifier00886333209910
UDI-Public(01)00886333209910(17)271001(10)11600231
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K091670
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number384516
Device Lot Number11600231
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2025
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2025
Supplement Date Received by Manufacturer03/28/2025
Initial Report FDA Received Date02/05/2025
Supplement Report FDA Received Date04/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown